MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0206CSS10
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).Investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "it was a case of mca aneurysm measuring 4.1x3.4mm.The physician planned to do simple coiling.The support system was 8fr shorth sheath, ballast 80 cms, fargomax115 6f along with vasco 10 and hybrid 12/14da.The vasco10 with hep saline flush was parked inside the anuerysm and optima ss complex 3.5x8 was taken.The rail ring was flushed and the coil was placed inside the y connector for saline flush.Once the flush was observed the coil was placed inside the aneurysm and detached.The second coil was complex helical ss 2.5x6 and was detached.The next coil was 2x6 optima complex ss which was prepared as per ifu and once the coil reached the aneurysm after the first two loops there was no forward or backward movement of the coil and it had predetached.The physician attempted to remove the coil but only the micro came out with the pusher and the coil remained iin mca segment with the help of catchmini20 3.5x20 was taken with vasco10d to remove the coil and procedure was completed." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed only the implant coil was included with the device return (introducer sheath and delivery pusher not included in device return).- we observed multiple minor and major kinks along the implant coil.- we noted the associated microcatheter was not included in the device return.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return.Upon return of the device, we noted only the implant coil was returned for analysis without the associated delivery pusher and introducer sheath.We observed multiple minor kinks along the implant coil, however the exact timing of when this damaged occurred is unknown.Further analysis of the coil system was unable to be performed due to the lack of return of the delivery pusher.If the delivery pusher had become damaged, this could have further contributed to the issues encountered by the user, however this could not be confirmed.Review of the manufacturing records indicate the unit passed final inspection of the coil system, which indicates that coil system was free from damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f240100961 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "it was a case of mca aneurysm measuring 4.1x3.4mm.The physcian planned to do simple coiling.The support system was 8fr shorth sheath,ballast 80 cms ,fargomax115 6f along with vasco 10 and hybrid 12/14da.The vasco10 with hep saline flush was parked inside the anuerysm and optima ss complex 3.5x8 was taken.The rail ring was flushed and the coil was placed inside the y connector for saline flush.Once the flush was observed the coil was placed inside the aneurysm and detached.The second coil was complex helical ss 2.5x6 and was detached.The next coil was 2x6 optima complex ss which was prepared as per ifu and once the coil reached the aneurysm after the first two loops there was no forward or backward movement of the coil and it had predetached.The physcian attempted to remove the coil but only the micro came out with the pusher and the coil remained iin mca segment.With the help of catchmini20 3.5x20 was taken with vasco10d to remove the coil and procedure was completed." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21869279
Report Number3014162263-2025-00019
Device Sequence Number12723021
Product Code HCG
UDI-Device Identifier00818053025808
UDI-Public(01)00818053025808(11)240129(17)290129(10)F240100961
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0206CSS10
Device Lot NumberF240100961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown